Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 9, 2013, 4:02 PM MST for Gila County, Arizona. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 4:02 PM MST (23:02 UTC)
- Expired
- Jul 9, 2013, 4:45 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 103 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:30 PM MST | TSTM WND GST 50 | 3 S Globe, AZ | |
| Jul 9, 4:30 PM MST | HAIL 0.5 | 3 S Globe, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS55 KPSR 092302
SVRPSR
AZC007-092345-
/O.NEW.KPSR.SV.W.0004.130709T2302Z-130709T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF GLOBE.AND MIAMI
SAN CARLOS...
AND NEARBY COMMUNITIES...
* UNTIL 445 PM MST
* AT 355 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTTER...OR 8 MILES EAST OF
GLOBE...AND MOVING SOUTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAYPOOL AND MIAMI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST
TUESDAY EVENING FOR SOUTH CENTRAL ARIZONA.
&&
LAT...LON 3337 11044 3334 11044 3319 11058 3339 11092
3353 11074 3339 11043
TIME...MOT...LOC 2301Z 062DEG 21KT 3339 11068
$$
HV2 follow-up statements
972
WWUS55 KPSR 092330
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST TUE JUL 9 2013
AZC007-092345-
/O.CON.KPSR.SV.W.0004.000000T0000Z-130709T2345Z/
GILA AZ-
430 PM MST TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 423 PM MST...WEATHER RADAR DETECTED INTENSE THUNDERSTORMS MOVING
THROUGH PORTIONS OF THE GLOBE AREA...MOVING SOUTHWEST AT 20 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS TO 60
MPH...AND INTENSE RAINFALL LEADING TO FLOODED WASHES AND CITY
STREETS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST
TUESDAY EVENING FOR SOUTH CENTRAL ARIZONA.
&&
LAT...LON 3337 11044 3334 11044 3319 11058 3339 11092
3353 11074 3339 11043
TIME...MOT...LOC 2328Z 062DEG 21KT 3332 11085
$$
HV089
WWUS55 KPSR 092344
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
444 PM MST TUE JUL 9 2013
AZC007-092351-
/O.EXP.KPSR.SV.W.0004.000000T0000Z-130709T2345Z/
GILA AZ-
444 PM MST TUE JUL 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY WILL
EXPIRE AT 445 PM MST...
POWERFUL THUNDERSTORMS THAT MOVE THROUGH PORTIONS OF THE GLOBE AREA
IN SOUTHERN GILA COUNTY HAVE MOVED SOUTHWEST AND CLEARED THE GLOBE
AREA. THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE
COMMUNITIES OF GLOBE...MIAMI...AND PORTIONS OF THE SAN CARLOS
RESERVATION NEAR THE APACHE GOLD CASINO WILL EXPIRE AT 445 PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST
TUESDAY EVENING FOR SOUTH CENTRAL ARIZONA.
LAT...LON 3337 11044 3334 11044 3319 11058 3339 11092
3353 11074 3339 11043
TIME...MOT...LOC 2341Z 062DEG 21KT 3328 11093
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST TUE JUL 9 2013 .SYNOPSIS... A MORE FAVORABLE SOUTHEASTERLY FLOW WILL BEGIN TO IMPORT MONSOON MOISTURE BACK INTO THE REGION OVER THE NEXT COUPLE DAYS. THIS WILL LEAD TO A GRADUAL INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE REGION THAT WILL LAST THROUGH AROUND SATURDAY. THE INCREASED MOISTURE WILL ALSO RESULT IN COOLER DAYTIME TEMPERATURES FOR THE REST OF THE WORK WEEK...RETURNING TO NEAR NORMAL OR SLIGHTLY ABOVE NORMAL VALUES BY THE WEEKEND. && .DISCUSSION... SIMILAR TO YESTERDAY AFTERNOON...IR SATELLITE/LIGHTNING IMAGERY REVELS AN AREA OF CLOUD TOP COOLING/INCREASED LIGHTNING ACTIVITY ALONG THE AZ-NM BORDER CENTERED EAST OF ALPINE AZ. THE 09.12Z NAM12 KEYS IN ON A DISTURBANCE CAPTURED IN 700-400MB STREAMLINES. AS IN THE LAST COUPLE OF RUNS...THE 4KM NESTED NAM COMPOSITE REFLECTIVITY HAS ALSO CONTINUED TO INITIALIZED WELL WITH CURRENT IR SATELLITE AND RADAR IN THIS AREA. THE MORE PROMINENT FEATURE IS A LARGE INVERTED TROUGH GINNING UP THUNDERSTORMS OVER CHIHUAHUA MEXICO...ALONG WITH CONSIDERABLE WIDESPREAD CONVECTION ALONG THE SMO AND EXTENDING EAST TO BROWNSVILLE TX. AFTERNOON TEMPERATURES AT MOST LOWER DESERT SITES HAVE STRUGGLED TO GET ABOVE 100 DEGREES -- ONLY 103 DEGREES AT SKY HARBOR AROUND 230 PM. SURFACE DEW POINTS CLIMBED INTO THE 60S EARLY THIS MORNING...AND ARE PROGGED TO REMAIN ELEVATED INTO WEDNESDAY MORNING. THIS MOISTURE SURGE WAS DUE TO A LARGE MCS OVER SONORA MEXICO THAT DECAYED AND SPILLED INTO THE GULF OF CALIFORNIA...PRODUCING A MOIST SOUTHERLY FLOW UP THE LOWER COLORADO RIVER AREA AND INTO THE SOUTHWEST ARIZONA DESERTS. A PRIMARY RESULT OF THE MOISTURE INCREASE WILL BE AN UPTICK IN SHOWER AND THUNDERSTORM ACTIVITY...MAINLY ACROSS THE HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA/NORTH AND EAST OF PHOENIX THIS AFTERNOON/EVENING. PER THE 12Z KPSR RAOB...WEAK NORTH-NORTHEASTERLY STEERING FLOWS ARE NOT HIGHLY CONDUCIVE FOR PROPAGATING STORMS INTO THE LOWER DESERTS...BUT ANY STORM STILL HAS THE POTENTIAL TO DRIFT OFF THE MOUNTAIN TERRAIN AND MAKE IT INTO THE LOWER ELEVATIONS... PRODUCING STRONG OUTFLOWS/BLOWING DUST...AND EVEN SOME LOCALIZED HEAVY RAINFALL. THUNDERSTORMS CHANCES ARE LESS AS YOU GO FURTHER WEST FROM PHOENIX TO THE LOWER COLORADO RIVER VALLEY. THE 500MB STEERING FLOW DOES INCREASE IN SPEED TO AROUND 25KT AND BECOMES MORE EASTERLY LATER THIS EVENING...SO STORMS ALONG THE AZ-NM COULD BECOME MORE ORGANIZED AND CARRY TO THE SOUTH AND WEST LATER...THESE STORMS CAPABLE OF PRODUCING DAMAGING WINDS. BOTH MODELS ALSO SUGGEST THAT THE INVERTED TROUGH OVER CHIHUAHUA MAY FILL IN AND JOIN TOGETHER WITH THIS DISTURBANCE BEFORE DECAYING ACROSS SONORA MEXICO AND ALONG THE INTERNATIONAL BORDER INTO EARLY WEDNESDAY MORNING. .PREVIOUS DISCUSSION... BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY. ON WEDNESDAY...1000-700 MB MIXING RATIOS INCREASE TO AROUND 12 G/KG ACROSS SOUTH-CENTRAL ARIZONA AND UP TO 10 G/KG ACROSS SOUTHWEST ARIZONA. MID-LEVEL FLOW INCREASES OUT OF THE SOUTHEAST STARTING ON WEDNESDAY AND ESPECIALLY INTO EARLY THURSDAY. A STRONG INVERTED TROUGH CURRENTLY MOVING INTO CHIHUAHUA MEXICO IS PROGGED TO SLOWLY DRIFT WESTWARD TODAY INTO WEDNESDAY REACHING SONORA MEXICO. WHILE THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT NEARS THE REGION...WE COULD SEE SOME INFLUENCE FROM THE TROUGH ACROSS SOUTHERN ARIZONA. HAVE INCREASED POPS ON WEDNESDAY EXTENDING SLIGHT CHANCES WESTWARD TO THE CA/AZ STATE LINE WITH MOST ARIZONA LOCATIONS IN THE 20-40 PERCENT RANGE. SOME STORMS COULD BE SOMEWHAT ORGANIZED ON WEDNESDAY WITH 0-6KM BULK SHEAR UP TO 25 KTS AND CAPES OF 500-1000 J/KG. SOUNDINGS ON WEDNESDAY STILL SHOW AN INVERTED V SIGNATURE SO DAMAGING WINDS WILL BE A THREAT...BUT OVERALL THE SEVERE THREAT WILL BE LOW. BY WEDNESDAY NIGHT INTO THURSDAY...STEERING FLOW INCREASES OUT OF THE SOUTHEAST TO AROUND 20 KTS AND THE FULL FORCE OF THE MONSOON MOISTURE WILL OVERSPREAD THE REGION. BY THURSDAY AFTERNOON...THE ENTIRE CWA WILL SEE 1000-700MB MIXING RATIOS OF 11-13 G/KG WITH PRECIPITABLE WATER VALUES OF AROUND 2 INCHES. MID-LEVEL FLOW ALSO INCREASES WITH 500MB WINDS OF 25-35 KTS AND 0-6KM BULK SHEAR APPROACHING 30 KTS. AT THE MOMENT...THERE IS NO DISCERNIBLE FEATURE IN THE FLOW TO ENHANCE THE ACTIVITY ON THURSDAY...BUT THAT COULD CHANGE. RAISED POPS WEDNESDAY NIGHT AND ALL DAY THURSDAY AND MAY BE A LITTLE CONSERVATIVE WITH A WIDESPREAD 20-40 PERCENT. THE THREAT FOR DAMAGING WINDS WILL LIKELY BE LESS ON THURSDAY WITH LESS FAVORABLE SOUNDING PROFILES...BUT VERY MOIST PROFILES SUGGEST THE POTENTIAL FOR HEAVY RAINFALL. THE MAIN THREAT SHIFTS TO FLASH FLOODING...BUT STILL CAN/T RULE OUT THE THREAT FOR DAMAGING WET MICROBURSTS. TEMPERATURE FORECASTS FOR THURSDAY ARE ON THE TRICKY SIDE...DEPENDING ON HOW MUCH CLOUD COVER AND STORM ACTIVITY THERE IS. OVERALL...SHOULD SEE HIGHS WELL BELOW NORMAL WITH MANY LOWER DESERT LOCATIONS LIKELY NOT REACHING 100. FRIDAY COULD BE A DOWN DAY IF THURSDAY ENDS UP BEING AN ACTIVE MONSOON DAY. HOWEVER...MONSOON MOISTURE SHOULD STILL BE IN FULL FORCE SO AREAWIDE SLIGHT TO CHANCE POPS ARE WARRANTED. SHOULD START TO SEE A GRADUAL DECREASE IN MOISTURE SATURDAY AND ESPECIALLY SUNDAY WHERE POPS ARE MAINLY CONFINED TO SOUTH-CENTRAL ARIZONA. AS THE MOISTURE DECREASES...EXPECTING TEMPERATURES TO RECOVER THIS WEEKEND WITH HIGHS RETURNING TO ABOVE NORMAL STARTING SUNDAY. ANOTHER SURGE OF MONSOON MOISTURE LOOKS TO BE LIKELY EARLY NEXT WEEK WITH INCREASING SHOWER AND THUNDERSTORM CHANCES. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... WINDS WILL TURN AROUND OUT OF THE WEST EARLIER THAN USUAL TODAY. ALREADY SHOWING SIGNS OF WEST WINDS AT KPHX/SDL AS OF 11Z. WEST WINDS LIKELY TO PERSIST THROUGH MOST OF THE DAY UNTIL EARLY EVENING. DISTANT MOUNTAIN STORMS ARE ONCE AGAIN POSSIBLE TODAY...LIKEWISE OUTFLOWS WILL LIKELY KICK WINDS AROUND OUT OF THE SOUTHEAST EARLIER THAN USUAL. HOLDING OFF ON ANY MENTION OF DUST AT THIS POINT BUT IT\S CERTAINLY A POSSIBILITY. SLANT VSBYS LIKELY TO DETERIORATE AS WELL IF WE GET DUST LATER THIS EVENING. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... SCT-BKN HIGH CLOUDS LIKELY ALL DAY ALONG...ALONG WITH BREEZY SOUTHEASTERLY WINDS. NOT THINKING THERE WILL BE MUCH OF A STORM THREAT TODAY AND I WILL KEEP ALL TAF SITES DRY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... THERE WILL BE AN INCREASED LIKELIHOOD OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...AS MOISTURE INCREASES ACROSS THE FORECAST AREA. THIS WILL ALSO MEAN INCREASED HUMIDITY...WITH AFTERNOON MINIMUM VALUES GENERALLY ONLY DROPPING INTO THE 20-30 PERCENT RANGE. OVERNIGHT RECOVERY SHOULD BE GOOD TO EXCELLENT WITH READINGS CLIMBING ABOVE 40 PERCENT MOST NIGHTS. SOME DRYING IS EXPECTED SUNDAY INTO MONDAY. GUSTY WINDS ARE POSSIBLE EACH DAY...AS OUTFLOW BOUNDARIES PROPAGATE AWAY FROM DEVELOPING SHOWERS AND THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/KUHLMAN AVIATION...LEINS FIRE WEATHER...MCLANE/LEINS
Hazardous weather outlook, Jul 9, 4:36 AM MST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 436 AM MST TUE JUL 9 2013 AZZ022-023-027-028-101315- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 436 AM MST TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THE THREAT OF ISOLATED SHOWERS AND THUNDERSTORMS RETURNS TODAY..BUT THE CHANCE OF RAINFALL ACROSS THE DESERTS IS LOW. THE PRIMARY THREATS DURING WILL BE GUSTY WINDS AND AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY WITH THE MAIN THREAT BEING DAMAGING WINDS. AN EVEN BETTER CHANCE OF STORMS IS EXPECTED ON THURSDAY AND FRIDAY...WITH LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING. RIDGING BUILDING BACK OVER THE REGION WILL REDUCE THE CHANCES FOR SHOWERS AND THUNDERSTORMS SOMEWHAT SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-101315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 436 AM MST TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS AND A POTENTIAL FOR STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE AN INCREASING THREAT FOR THUNDERSTORMS AND STARTING WEDNESDAY WITH THE MAIN THREAT BEING DAMAGING WINDS. INCREASED MOISTURE FOR THURSDAY AND FRIDAY WILL ALLOW FOR EVEN BETTER CHANCES FOR STORMS...BUT LESSEN THE WIND THREAT. THE MAIN THREAT THESE DAYS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING. RIDGING BUILDING BACK OVER THE REGION WILL REDUCE THE CHANCES FOR SHOWERS AND THUNDERSTORMS SOMEWHAT SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ030>033-101315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 436 AM MST TUE JUL 9 2013 /436 AM PDT TUE JUL 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS THE REGION STARTING WEDNESDAY AND ESPECIALLY ON THURSDAY AND FRIDAY AS EASTERLY FLOW BEGINS TO PUSH MOISTURE WESTWARD INTO SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THERE WILL BE A SLIGHT THREAT OF STRONG WIND GUSTS ON WEDNESDAY...WITH A HIGHER THREAT OF STRONG WIND GUSTS ON THURSDAY AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING. RIDGING BUILDING BACK OVER THE REGION WILL REDUCE THE CHANCES FOR SHOWERS AND THUNDERSTORMS SOMEWHAT SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 9, 3:49 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST TUE JUL 9 2013
AZZ024-100000-
GILA AZ-
349 PM MST TUE JUL 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 500 PM MST
AT 341 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY STRONG THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS...MOVING
SOUTH AND SOUTHWEST TOWARD THE COMMUNITIES OF GLOBE...APACHE GOLD
CASINO...AND SAN CARLOS. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED...
ALONG WITH VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CUTTER...
GLOBE AND CLAYPOOL...
MIAMI...
PINAL PEAK...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3337 11044 3331 11044 3317 11056 3313 11060
3314 11062 3311 11066 3311 11067 3307 11069
3307 11072 3305 11072 3300 11079 3341 11100
3357 11074 3339 11042
TIME...MOT...LOC 2247Z 044DEG 8KT 3340 11069
HVThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:55 PM MST | Special Weather Statement | PSR | Pinal | 50 min |
| Jul 8, 6:45 PM MST | Blowing Dust Advisory | PSR | 75 min | |
| Jul 9, 3:49 PM MST | Special Weather Statement | PSR | 71 min | |
| Jul 9, 4:19 PM MST | Areal Flood Advisory | PSR | Gila | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.